MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50619
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Dr.(b)(6): during procedure, the outer sheath has been detached from the handle.As per complaint form: after dilatation with maxpass balloon 4 mm and 6 mm the zilver stent was introduced along a 0035 visiglide wire.During the stent release a strong resistance was encountered until complete break of the blue sheet of the stent near the handle of the stent.
 
Event or Problem Description
Dr.Bertani during procedure, the outer sheath has been detached from the handle "as per complaint form":after diltation with maxpass ballon 4 mm and 6 mm the zilver stent was introduced along a 0035 visiglide wire.During the stent release a strong resistance was encountered until complete break of the blue sheet of the stent near the handle of the stent.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor breaking during deployment (incl.Flexor/handle separation)'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to as follows: importer site contact and address: (b)(6).Importer site establishment registration number: 3005580113 device evaluation the zilbs-635-6-6 device of lot number c1454944 involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The investigation will be updated once the device has been returned and evaluated.Lab evaluation ¿ n/a.Document review including ifu review prior to distribution zilbs-635-6-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-6-6 of lot number c1454944 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1454944.There is no evidence to suggest that the customer did not follow the instructions for use.Image review ¿ n/a.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to difficult patient anatomy.It is possible that a slightly difficult patient anatomy may have caused and/or contributed to resistance during advancement and/or deployment.Resistance during deployment could have resulted in high forces on the flexor (outer sheath) during deployment causing the flexor to become separated from the handle.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Dr.(b)(6) during procedure, the outer sheath has been detached from the handle."as per complaint form":after dilation with maxpass balloon 4 mm and 6 mm the silver stent was introduced along a 0035 visiglide wire.During the stent release a strong resistance was encountered until complete break of the blue sheet of the stent near the handle of the stent.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor breaking during deployment (incl.Flexor/handle separation)'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(6).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
(b)(6) during procedure, the outer sheath has been detached from the handle "as per complaint form":after diltation with maxpass ballon 4 mm and 6 mm the zilver stent was introduced along a 0035 visiglide wire.During the stent release a strong resistance was encountered until complete break of the blue sheet of the stent near the handle of the stent.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor breaking during deployment (incl.Flexor/handle separation)'.No adverse effects to the patient have been reported as occurring.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8373164
Report Number3001845648-2019-00079
Device Sequence Number11355317
Product Code FGE
UDI-Device Identifier10827002506197
UDI-Public(01)10827002506197(17)210219(10)C1454944
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model NumberG50619
Device Catalogue NumberZILBS-635-6-6
Device Lot NumberC1454944
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer01/30/2019
01/30/2019
01/30/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/27/2019
04/25/2019
05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight70